Alert archive / Illinois / Tornado Warnings in 2005
Tornado Warning 5, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Mar 30, 2005, 4:00 PM CST for LaSalle County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 4:00 PM CST (22:00 UTC)
- Expired
- Mar 30, 2005, 4:30 PM CST
- In force
- 30 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 88 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:55 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLOT 302200
TORLOT
ILC099-302230-
/O.NEW.KLOT.TO.W.0005.050330T2200Z-050330T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS
* UNTIL 430 PM CST
* AT 356 PM CST...THE PUBLIC REPORTED A FUNNEL CLOUD AND RADAR
INDICATED ROTATION NEAR STREATOR...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
GRAND RIDGE BY 405 PM CST...
MARSEILLES BY 420 PM CST...
GO TO THE BASEMENT AND SEEK SHELTER UNDER THE STAIRS OR UNDER A HEAVY
PIECE OF FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR CLOSET...
BATHROOM...OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
LAT...LON 4112 8860 4112 8893 4095 8894 4093 8898
4093 8906 4110 8905 4112 8915 4145 8868
$$
KREIN2 follow-up statements
000
WWUS53 KLOT 302221
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CST WED MAR 30 2005
ILC099-302230-
/O.CON.KLOT.TO.W.0005.000000T0000Z-050330T2230Z/
...A TORNADO WARNING CONTINUES UNTIL 430 PM CST FOR SOUTHERN LA SALLE
COUNTY...
AT 417 PM CST...THE PUBLIC REPORTED A FUNNEL CLOUD. THIS TORNADO WAS
LOCATED NEAR MARSEILLES...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
GRAND RIDGE BY 405 PM CST...
9 MILES NORTHWEST OF RANSOM BY 410 PM CST...
MARSEILLES AND SENECA BY 420 PM CST...
LAT...LON 4112 8860 4112 8893 4095 8894 4093 8898
4093 8906 4110 8905 4112 8915 4145 8861
$$000
WWUS53 KLOT 302224 CCA
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CST WED MAR 30 2005
ILC099-302230-
/O.CON.KLOT.TO.W.0005.000000T0000Z-050330T2230Z/
...A TORNADO WARNING CONTINUES UNTIL 430 PM CST FOR SOUTHERN LA SALLE
COUNTY...
AT 417 PM CST...THE PUBLIC REPORTED A FUNNEL CLOUD. THIS TORNADO WAS
LOCATED NEAR MARSEILLES...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
MARSEILLES AND SENECA BY 420 PM CST...
LAT...LON 4112 8860 4112 8893 4095 8894 4093 8898
4093 8906 4110 8905 4112 8915 4145 8861
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:10 PM CST, 50 minutes earlier.
Area forecast discussion, Mar 30, 3:10 PM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 310 PM CST WED MAR 30 2005 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... MAIN FORECAST CONCERN WILL CONCENTRATE ON NEXT 6 HOUR PERIOD AND POTENTIAL OF SEVERE WEATHER WITH A TORNADO WATCH IN EFFECT ACROSS ALL OF CWA UNTIL 8 PM. MID/UPPER LEVEL JET STREAK CONTINUES TO APPROACH NORTH CENTRAL ILLINOIS THIS AFTERNOON WHICH HAS AIDED IN CONVECTIVE INVITATION ACROSS WEST CENTRAL ILLINOIS IN ADVANCE OF COLD FRONT TRACKING EASTWARD ACROSS WEST CENTRAL ILLINOIS. 18Z SOUNDING FROM ILX SHOWING VERY STEEP MID LEVEL LAPSE RATES WITH FAIRLY LARGE LOW AND MID LEVEL DEW POINT DEPRESSIONS. PLENTY OF DEEP LAYER SHEAR AROUND 55 KNOTS SUPPORTIVE OF SUPERCELLS EMBEDDED IN BROKEN LINE OF CONVECTION BUT LCLS APPEAR TO BE RELATIVELY HIGH IN THE 4-5K FOOT RANGE. WITH THE STEEP MID LEVEL LAPSE RATES...SB CAPES APPEAR TO BE ON THE ORDER OF 1000-1500 J/KG. CURRENT THINKING IS THAT WIND AND HAIL WILL BE THE PRIMARY THREATS WITH FLOODING NOT EXPECTED TO BE A BIG CONCERN GIVEN VERY STRONG STEERING FLOW WITH THE STORMS. DO HAVE SOUTH WINDS BRUSHING UP AGAINST WIND ADVISORY CRITERIA IN WARM SECTOR BUT EXPECTING WINDS TO DIMINISH A BIT WITH SOME WEAKENING OF LOW LEVEL LAPSE RATES. WILL NOT ISSUE WIND ADVISORY AT THIS TIME WITH EXPECTATION WIND SPEEDS WILL DROP OFF TO JUST UNDER ADVISORY LEVELS EARLY THIS EVENING. UPPER LEVEL TROUGH AXIS TO PUSH THROUGH THE AREA LATE TONIGHT INTO THURSDAY. DID KEEP RAIN SHOWERS ACROSS NORTHERN CWA THURSDAY AFTERNOON WITH COLDER MID LEVEL TEMP AND STEEPER MID LEVEL LAPSE RATES ACROSS THE NORTH. NAM 850 HPA WINDS STILL UP IN THE 35 KNOT RANGE TOMORROW WITH DECENT MIXING SO MAY ONCE AGAIN BRUSH UP AGAINST WIND ADVISORY CRITERIA BUT WILL HOLD WITH WINDS IN THE 20 TO 30 MPH RANGE TOMORROW. MADE VERY FEW CHANGES TO REMAINDER OF THE FORECAST WITH EXCEPTION OF ADDING -SHRA CHANCES FOR LATE TUESDAY INTO WEDNESDAY WITH NEXT SIGNIFICANT TROUGH TO APPROACH. NDM && .AVIATION... FOR 18Z TAFS...EXPECTING A SQUALL LINE TO IMPACT THE TERMINALS LATE THIS AFTERNOON INTO THIS EVENING. VFR CIGS AND VIS UNTIL THE TSRA. MVFR TO IFR EXPECTED WITHIN THE SQUALL LINE. BEHIND THE LINE, MVFR CIGS TO DEVELOP AND PERSIST THROUGH THE FCST PERIOD. TODAYS SFC WINDS WILL HOLD OUT OF THE SSE WITH GUSTS TO 30 KTS VEERING TONIGHT BEHIND THE TSRA TO THE SW THEN WEST TOMORROW. EXPECTING A WINDY DAY AGAIN TOMORROW. && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...SMALL CRFT ADVSRY THRU THURS..
Hazardous weather outlook, Mar 30, 4:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CST WED MAR 30 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -311200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CST WED MAR 30 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA THIS EVENING. TORNADO WATCHES ARE IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH 8 PM CST. THUNDERSTORMS ACROSS NORTH CENTRAL ILLINOIS WILL OVERSPREAD NORTHEAST ILLINOIS AND NORTHWEST INDIANA THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THE STORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY 8 PM CST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NOAA NWS CHICAGO/ROMEOVILLE WEBPAGE AT: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>746-766-311200- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 400 PM CST WED MAR 30 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING. A TORNADO WATCH IS IN EFFECT FOR THE NEARSHORE AND OPEN WATERS THROUGH 8 PM CST. THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS THIS EVENING. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY AROUND 8 PM CST. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON THURSDAY DUE TO STRONG WINDS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NOAA NWS CHICAGO/ROMEOVILLE WEBPAGE AT: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:16 PM CST | Tornado Warning | LOT | LaSalle, Livingston | 44 min |
| Mar 30, 3:31 PM CST | Severe Thunderstorm Warning | LOT | Ogle | 44 min |
| Mar 30, 4:15 PM CST | Tornado Warning | LOT | Grundy, Kendall | 45 min |
| Mar 30, 4:52 PM CST | Severe Thunderstorm Warning | LOT | DuPage, Will | 53 min |
| Mar 30, 5:20 PM CST | Severe Thunderstorm Warning | LOT | Cook | 55 min |
| Mar 30, 5:24 PM CST | Severe Thunderstorm Warning | LOT | Grundy, Livingston, Will | 66 min |
| Mar 30, 5:31 PM CST | Special Marine Warning | LOT | 59 min | |
| Mar 30, 5:41 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 64 min |
Nearby
Tornado Warnings in Illinois, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.